Doctor insights on:
Coumadin Harm Kidneys
Indirectly: Coumadin (warfarin) will inhibit clotting factors, which prevent you from bleeding. Blood vessels are always leaking, and low levels of clotting is always happening. If you got bumped or hit in the sides, or a traumatic insult happened to the kidney, Coumadin (warfarin) would keep the vessels from clotting immediately, allowing bleeding and damage to the functional parts of the kidney. ...Read moreSee 1 more doctor answer
The kidneys are paired organs that lie on either side of the vertebral column. Part of their critical functions include the excretion of urine and removal of nitrogenous wastes products from the blood. They regulate acid-base, electrolyte, fluid balance and blood pressure. Through hormonal signals, the kidneys control the ...Read more
Rarely: The biggest problem with an overdose of Coumadin (warfarin) is the blood being too thin and you being at high risk for bleeding. There are a few cases (rarely) where patients have had hemorrhage (bleeding) in their kidneys from high Coumadin (warfarin) levels causing kidney damage. ...Read moreSee 1 more doctor answer
91 year old male with pain on left side about hip level but towards the back. No blood in urine. Could this be a kidney stone on Coumadin and flomax (tamsulosin). He has a huge protate and does not hydrate enough.
Here are some. ..: Clinically, I agree with my colleague stating musculoskeletal origin as a culprit for pain as described. For a 91-year-old man, bring the detailed info on his voiding history and pain near left hip & lower back stressing their quality, quantity, and sequence of events over time to Doc for analysis, physical exam, & tests such as residual urine, urinalysis, renal function, etc. So to define cause ...Read moreSee 2 more doctor answers
I've just started warfarin and have severe pain around my kidney area. I've consumed 3liters of water today and urinated x2. Should I go to emergency?
Kidney pain: There are many possibilities. Most are benign but it is possible to have spontaneous bleeding into the area around the kidney if the warfarin level gets too high. Definitly need to check an inr blood test to see how thin your blood is. If the pain is severe and unrelenting, you may need a ct scan of abdomen and pelvis. ...Read moreSee 2 more doctor answers
Does warfarin cause harm in the first month? If I found out I was pregnant at 4 weeks and switched to lovenox (enoxaparin) asap would it still cause harm?
Yes it can: The risk of harm to the fetus is not insignificant from warfarin at any time during pregnancy. You should discuss this with your ob-gyn. In general, women of child-bearing age who require warfarin are strongly encouraged to use contraception to avoid pregnancy. If pregnany is desired, women are switched to Heparin or Lovenox (enoxaparin) before attempting to become pregnant. ...Read moreSee 1 more doctor answer
THIS MEDICAL SITE IS: Here to help patients, and do no harm. ...Read more
No, not really.: Warfarin interferes with your body's ability to clot blood, so it is useful in people who have blood clots or in those who my be susceptible to abnormal clotting. In very very rare cases, warfarin may have been associated with a type of kidney damage, but this association is not well understood and even controversial as to its very existence. Routine monitoring of kidney function is adequate. ...Read moreSee 2 more doctor answers
After sex this Sat., I bled from my vagina. Had total abd hyster July 2014. On warfarin for clot. Recently had kidney infection and stone.?
Years of nocturia suddenly worse. Dry mouth. No evidence of heart or kidney problems. No sleep apnea. Labs & urine norm. Side effect of warfarin?
No: See a urogynecologist or urologist and have it evaluated. ...Read more
Depends: Lupus nephritis can lead to chronic kidney disease (an elevated creatinine on your bloodtest). If you have ckd, then beets are bad for you. Beets have a high amount of potassium so people with ckd can not eliminate that excess potassium. High potassium in the body can lead to cardiac issues. Therefore avoid beets if your lupus nephritis caused chronic kidney disease. ...Read moreSee 1 more doctor answer
Hi dr. Wanna ask u that if we r taking vitamins tabs everyday so does it harm our kidneys? As m taking 4 to 5 tabs everyday.
No: If you told me exactly what vitamins you are taking I could answer better, but I know of no evidence that vitamins harm kidneys; if anything, they are likely to be good for your kidneys. I have many patients who take many more vitamin tablets a day than you and have done so for years without any kidney problems. ...Read more
I have one good kidney, will have other removed, does not function. Would amino acids supplement be safe to take? I don´t want to harm my good kidney.
Why supplements?: Basic amino acids are in your diet, and shouldn't pose a challenge to you kidney, but why take anything that could potentially harm your kidney? Too much of a good thing is too much. You need to be careful to avoid things that are nephrotoxic, that includes medicine too ...Read moreSee 2 more doctor answers
Was skinny (100lb) so I took a weight gainer for two years (14-16 y/o) gained 70 pounds with a lot of muscle. Could this have harm my health/kidneys?
I took D-mannose for 2 days but I think I took too much. Felt discomfort and dull pain in kidneys. Feel better now. Did this harm my kidneys permanent?
No: D-mannose is a type of sugar found in a number of fruits and available in dietary supplement form. Though typically touted as a natural remedy for E. coli UTIs, there is currently a lack of clinical trials testing the use of D-mannose supplements against UTIs. Possible side effects: bloating and diarrhea. Many web sites report possible kidney damage in high doses, but basis of this is unfounded. ...Read more
1.Will high doses of tizanidine harm kidneys? If so, why and how? 2. Can generic brands of meds not work as well or even not at all? Thank you!
More likely liver: Tizanidine more likely will cause damage to your liver due to the metabolism of the drug but its about 60 % excreted through the kidneys, so it's possible that it could cause some damage at very high doses, but it normally damages liver. Ibuprofen is more likely causing kidney issues. Generic brands normally work exactly the same as long as they are from reputable companies. Hope this helps! ...Read more
Does weight gainers harm the body organs such as liver or kidneys? If not, what is the optimum type of weight gainers? And how should it be taken?
No and depends: If used when you are otherwise normal and drinking plenty of fluids they are ok. Which is optimum, depends on a number of circumstances. ...Read more
Treat hypertension: Yes, that level, if properly tested, is harmful to kidneys at your age. Be sure it's done after sitting 10 minutes in a chair with arms. It may improve with regular exercise and a diet high in vegetables, nuts and fruit and low in processed foods, restaurant meals, and salt. If you're on medicine, discuss this with your doctor. If you can't improve without exercise and diet, you may need meds ...Read moreSee 2 more doctor answers
I have a kidney infection and I'm 27 weeks how many months am I n can my kidney infection harm my baby?
See your ob: Any infection during pregnancy has to be taken seriously. If it gets worse, it will compromise your health and can cause in worst cases- bacteria in your blood stream which can lead to sepsis. Those circumstances put your baby in jeopardy. On the other hand, with modern antibiotics- the ones which are safe in pregnancy - one can very easily treat it. You should see the obstetrician/ gynae doc. ...Read more